Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 194, NWS Nashville, TN

August 18, 2016Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 18, 2016, 6:27 AM CDT for Warren County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 6:27 AM CDT (11:27 UTC)
Expired
Aug 18, 2016, 7:00 AM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Warren County, TN

The radar

The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS54 KOHX 181127
SVROHX
TNC177-181200-
/O.NEW.KOHX.SV.W.0194.160818T1127Z-160818T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
627 AM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 700 AM CDT

* AT 626 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MCMINNVILLE... MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCMINNVILLE...MORRISON...CENTERTOWN AND ROCK ISLAND STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3571 8600 3576 8596 3584 8571 3583 8568
      3582 8567 3582 8564 3580 8562 3576 8561
      3575 8561 3573 8559 3569 8560 3562 8559
      3561 8592
TIME...MOT...LOC 1126Z 252DEG 34KT 3569 8589 

HAIL...<.75IN
WIND...60MPH
 
$$

BARNWELL
1 follow-up statement
169 
WWUS54 KOHX 181149
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 AM CDT THU AUG 18 2016

TNC177-181200-
/O.CON.KOHX.SV.W.0194.000000T0000Z-160818T1200Z/
WARREN TN-
649 AM CDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHEASTERN WARREN COUNTY...

AT 649 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF MCMINNVILLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE AND ROCK ISLAND STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3584 8571 3583 8568 3582 8567 3582 8564
      3580 8562 3576 8561 3575 8561 3573 8559
      3569 8560 3562 8559 3562 8572 3570 8581
      3579 8587
TIME...MOT...LOC 1149Z 252DEG 34KT 3576 8563 

HAIL...<.75IN
WIND...60MPH
 
$$

BARNWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 18, 2:49 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
249 AM CDT THU AUG 18 2016

.DISCUSSION...

Showers and thunderstorms look to continue today along a
stationary boundary and assisted by upper shortwave activity.
Models are slow to advance upper level support to the southeast
today, so expect the best chances for heavier rainfall to be along
the TN River Valley to I-65. With the storm motion along the
boundary and upper support, some training of thunderstorms will be
possible, and isolated flooding may be a concern. For now, current
activity is behaving and only seeing weaker showers so far during
the overnight hours.

Upper shortwave activity looks to continue on Friday, and model
consensus is to have likely pops along and south of the I-24
corridor during the daytime hours. Slight chances for showers and
thunderstorms will continue overnight Friday into Saturday before
the next trough begins to impact the region for the weekend. The
upper trough will slowly progress eastward across the Midwest and
Great Lakes region and drag a cold front through most of the
eastern CONUS. Have likely pops Saturday for the mid state and
even into the overnight hours Sunday morning. Cold front will push
through the region during the day Sunday, so chances for precip
look to decrease as the day goes on Sunday.

Upper ridging will build in for next week and finally give the mid
state a break from precip chances. Another welcomed surprise will
be cooler high temperatures as the cold front that will move
through Sunday will bring some relief from highs in the low 90s
and lows in the 70s. Monday through Wednesday will have highs in
the mid 80s and lows in the 60s. If the forecast holds for cooler
temperatures, Monday night into Tuesday morning may have some of
the mid state see highs in the upper 50s along the TN/KY border
and on the Plateau. Nashville has a low of 61 Tuesday morning with
the current forecast, and looks to have lows in the 60s through
the work week next week.

Next chances for precip may be on Thursday night into Friday as
another Midwest trough may drag a cold front through the region.
Only have slight chance pops for now as the ECMWF and GFS dont
quite agree on placement just yet this far out. Regardless, we are
looking at much welcomed cooler temperatures and drier weather
next week.

&&

.AVIATION...
06Z TAF DISCUSSION.

Several amendments possible thru 19/06Z. With unstable atm being supported
by gulf moisture plume, but with only weak instability mechanisms in place,
and those expected to be mainly diurnal heating influences along with
passing week upper level disturbances in a quasi zonal flow pattern aloft,
still hard to pinpoint actual timing impacts at terminals, especially
BNA/CSV, thru 19/06Z. Deepest low level moisture should continue across
NW portions of mid state thru 19/06Z, with consensus model solutions
showing a slight drift SEWD of greatest moisture depth thru 19/06Z expected.
VFR ceilings should generally be the predominate ceiling category thru
19/06Z, with exceptions being possible IFR ceilings CKV 18/08Z-18/15Z.
Will mention light shwrs 18/00Z-18/16Z, with instability/lifting
mechanisms supporting at least VCNTY tstms thru 19/024Z, with a return
to light shwrs 19/02Z-19/06Z. Per more persistent moisture depth across
NW portions, will mention a continuance of light shwrs thru 19/06Z,
with instability/lifting mechanisms supporting at least VCNTY tstms here
also thru 19/02Z. VFR vsbys should also mainly be prevalent, with MVFR
vsbys CKV and MVFR/IFR vsbys CSV per usual fog formation low level
moisture pooling potential. Per proximity to weak sfc ridging influences,
light N winds CSV to light W winds CKV becoming light SWLY by 19/06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      84  73  84  73  86 /  60  40  60  40  60
Clarksville    82  71  83  71  84 /  50  40  60  30  60
Crossville     81  68  80  68  81 /  50  30  50  40  60
Columbia       85  71  84  71  85 /  50  40  60  40  60
Lawrenceburg   86  71  84  71  85 /  50  40  60  40  60
Waverly        81  71  83  71  84 /  60  50  60  40  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........31

In the hours before

Special weather statement, Aug 18, 4:27 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 AM CDT THU AUG 18 2016

TNZ061-075-181015-
MARSHALL TN-BEDFORD TN-
427 AM CDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND SOUTHERN
BEDFORD COUNTIES UNTIL 515 AM CDT...

AT 427 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEWISBURG...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...PETERSBURG...CORNERSVILLE...NORMANDY...
RAUS...BELFAST AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3535 8692 3540 8693 3552 8687 3550 8687
      3555 8684 3550 8625 3541 8625 3541 8629
      3538 8633 3536 8633 3535 8641 3532 8642
      3533 8646 3536 8649 3535 8653 3537 8658
      3536 8660 3533 8660 3530 8669
TIME...MOT...LOC 0927Z 279DEG 33KT 3543 8685

27
Special weather statement, Aug 18, 5:13 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT THU AUG 18 2016

TNZ075-077-181100-
BEDFORD TN-COFFEE TN-
513 AM CDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEDFORD AND COFFEE
COUNTIES UNTIL 600 AM CDT...

AT 513 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHELBYVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...MANCHESTER...TULLAHOMA...WARTRACE...NORMANDY...RAUS...
SUMMITVILLE...HILLSBORO...ARNOLD AFB AND WOODS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3531 8600 3534 8603 3536 8615 3534 8620
      3535 8623 3534 8626 3536 8625 3537 8628
      3538 8625 3539 8628 3541 8625 3541 8628
      3535 8637 3534 8647 3556 8649 3561 8595
      3557 8595 3554 8589 3535 8588 3530 8591
TIME...MOT...LOC 1013Z 268DEG 28KT 3548 8640

27
Special weather statement, Aug 18, 6:14 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
614 AM CDT THU AUG 18 2016

TNZ063-078-181200-
CANNON TN-WARREN TN-
614 AM CDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANNON AND WARREN
COUNTIES UNTIL 700 AM CDT...

AT 614 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF WOODBURY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MORRISON AND CENTERTOWN.

LAT...LON 3565 8598 3565 8599 3566 8599 3565 8600
      3566 8601 3564 8604 3572 8607 3585 8579
      3584 8578 3585 8575 3581 8565 3570 8560
      3564 8560 3561 8595
TIME...MOT...LOC 1114Z 252DEG 24KT 3569 8598

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:27 AM CDTSpecial Weather StatementOHXBedford, Marshall48 min
Aug 18, 5:06 AM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury114 min
Aug 18, 5:13 AM CDTSpecial Weather StatementOHXBedford, Coffee47 min
Aug 18, 5:46 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren29 min
Aug 18, 6:14 AM CDTSpecial Weather StatementOHXWarren46 min
Aug 18, 6:56 AM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White34 min
Aug 18, 7:28 AM CDTSpecial Weather StatementOHXWhite47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.